MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SAVION FLX; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION SAVION FLX; WIRE, GUIDE, CATHETER
Model Number 1006
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/07/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the tip detached.A savion flx was selected for a procedure in the calcified dorsalis pedis of the left foot.The wire was attempted to cross through the calcified lesion.Upon attempting to withdraw the wire, the tip became stuck in the calcium.When the device was pulled to remove from the lesion, the tip detached.The detached tip was removed with a snare and the procedure was aborted.There were no further patient complications and the patient was fine.
 
Additional Manufacturer Narrative
Device eval by manufacturer: visual examination of the returned guidewire revealed a bent distal tip.The body of the guidewire was kinked at approximately 0.5 inches and 54 inches from the proximal end.No other visual damages were found on the device.Microscopic examination revealed that the polymer jacket's distal end had a detached section that was not returned.The core wire also protruded from the polymer jacket end.Dimensional inspection revealed that the outer diameter (od) of the distal tip, the od of the middle of the device, and the od of the proximal section were all within specification.Overall length could not be measured due to the polymer jacket detachment.The detached section of the polymer jacket was located approximately 117.5 inches from the proximal end.
 
Event or Problem Description
It was reported that the tip detached.A savion flx was selected for a procedure in the calcified dorsalis pedis of the left foot.The wire was attempted to cross through the calcified lesion.Upon attempting to withdraw the wire, the tip became stuck in the calcium.When the device was pulled to remove from the lesion, the tip detached.The detached tip was removed with a snare and the procedure was aborted.There were no further patient complications and the patient was fine.It was further reported that the anatomy was mildly tortuous, and the lesion was a 100% chronic total occlusion with severe calcification.

Brand Name
SAVION FLX
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10456684
Report Number2134265-2020-11783
Device Sequence Number3524840
Product Code DQX
UDI-Device Identifier08714729978817
UDI-Public08714729978817
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K180726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/02/2022
Device Model Number1006
Device Catalogue Number1006
Device Lot Number0025555298
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2020
Initial Date Received by Manufacturer 08/07/2020
Supplement Date Received by Manufacturer08/27/2020
Initial Report FDA Received Date08/26/2020
Supplement Report FDA Received Date09/10/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR